Skip to content
My WebMD Sign In, Sign Up

Announcements

Pressures not falling in the less than 120/80 range? See our High Blood Pressure Health Center for information about symptoms and treatment.

To learn more about how lifestyle changes can help manage and prevent symptoms:

Exercise and High Blood Pressure
Healthy Diet - Salt Shockers and Dash Diet



High Blood Pressure with Flushes
avatar
Charleyespo posted:
I am a 65 yr.old female w/high blood pressure spikes and face flushing in the evenings about 8-10 p.m. I have spikes when I feel flushed. I was
diagnosed w/ high BP 6 yrs.ago and given 0.1 mg.Clonidine which took me 2 to 3 months to get use to. A doc I saw twice thinks the flushes are due to BP and they said my BP was high or borderline so he gives me an
additional BP MED called LOSARTAN 100mg!!!!! I'm going from 0.1mg to 100MG!!!! On Web MD there is an indication that diabetics are given this med to protect kidneys. I am not a diabetic. My sin is salt. But have used a 50% less sodium salt for last 6 years. I wanted him to run a hormone panel on me 'cause I suffered since age 52 with 24 hour sweats!!!!!!! His statement: "I could do that but what would 'you' do with it???" If I give you hormones (synthetic) you could get breast cancer." But, I'm hearing about hormones called BIO-IDENTICAL HORMONES which means they are the same as yours. Both men and women are affected by
low hormones in later life. But our standard medical professionals do not
dabble in the 'real' thing. And it's probably very costly. I'm researching.

Take the Poll

Does anyone know if Clonidine .01mg and Losartan 100mg is safe to take together? Also, does anyone have info on BIO-IDENTICAL Hormones that
received this type of treatment?
  • High Blood Pressure Spikes with Flushing
  • Bio-Identical Hormone Treatment
vote
View Poll Results
Reply
 
avatar
carolyn12632 responded:
My blood pressure spiked between midnight and 2 am and I went to the hospital 4 times in 2 months. Eight doctors ran various tests and could not find the cause. From my research, I learned that sleep apnea can cause this. Also a deviated septum can cause sleep apnea, and I have both. I am waiting to do the second test on sleep apnea. Also the new endocrinologist is again checking my endocrine glands which can also cause this.

Be your own advocate...check out the internet and go on reliable sites like Mayo Clinic, etc. I may not be correct in my findings, but at least I am finding more to check than any other doctor has done.
 
avatar
billh99 responded:
additional BP MED called LOSARTAN 100mg!!!!! I'm going from 0.1mg to 100MG!!!! On Web MD there is an indication that diabetics are given this med to protect kidneys. I am not a diabetic.

Those are completely different class of meds. The dosage of the 2 can not be compared.

Both high BP and diabetes can cause kidney damage.

Losartan is primarily prescribed for high BP. However, beside helping lower BP it also helps the kidneys of those that also have diabetes.

But the big question have you verified that your flushing is related to spikes in BP? Getting a home BP machine can be helpful.

And there can be many causes for spiking BP. Blocked kidney arteries, thyroid problems, adrenal gland problems, sleep problems and anxiety are just some.


Helpful Tips

Don't be afraid...you're not alone
For all who stumble upon this thread, I can feel the pain of trying to quit (and yes, quitting smoking will probably solve all the problems ... More
Was this Helpful?
2 of 3 found this helpful

Helpful Resources

Be the first to post a Resource!

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health General and Consultative Heart Care Center